MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL
Model Number 24-473-70-07
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
It was reported that two twist drills broke.All pieces were removed.
 
Additional Manufacturer Narrative
(b)(4).An investigation was performed using a stereo microscope revealed tensile cracks.Further observation determined there were no indications of material or manufacturing defects.The complaint percentage was calculated, and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.During the investigation the product lot number identified was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.The investigation results conclude that the root cause for breakages were due to structural failure of the device due to mechanical overload.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
TWIST DRILL
Common Device Name
TWIST DRILL
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key7584209
Report Number9610905-2018-00082
Device Sequence Number11420404
Product Code HTW
UDI-Device Identifier00888118041548
UDI-Public(01)00888118041548
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
CLS 1 EXEMP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
Report Date (Section F) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number24-473-70-07
Device Lot NumberUNKNONW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/21/2018
Event Location Hospital
Date Report to Manufacturer05/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR